MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 08/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
During thrombectomy procedure, the subject device retriever was used to remove the proximal face of clot, left anterior cerebral artery (aca) a1 extending to a2.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 2a, national institute of health stroke scale (nihss) of 16 and mrs (modified rankin score) of 0.It was reported that the ent (embolization to new territory) was observed during procedure on the left middle cerebral artery (mca) m2 segment.The ent was treated with first pass and tici (thrombolysis in cerebral infarction score) of grade 3 was achieved.There were no serious adverse event or neurological deterioration reported due to the ent.The procedure was completed successfully, and the patient¿s neurological assessment showed nihss of 15 after 24 hours procedure.The patient was discharged on day 5-7 with nihss of 4 and mrs of 3.On day 30 with the mrs of 2.No other information was provided.
 
Additional Manufacturer Narrative
D4 expiration date - added h4 manufacturing date ¿ added the device history record review confirms that there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use and was prepared as per the dfu, there was no allegation against the subject device, and in spite of the ent the procedure was successfully completed with tici 3 at completion angiography.Per the physician, the patient was affected by tandem occlusion characterized by left floating clot at internal carotid artery causing severe stenosis and left a1-a2 anterior cerebral artery occlusion.The contralateral a1 tract of anterior cerebral artery was hypoplastic.During maneuvers to cross the stenosis, clot embolization to new territory occurred (left m1 mca).The physician considered ent as an intrinsic risk of the procedure.The reported 'patient embolus' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
During thrombectomy procedure, the subject device retriever was used to remove the proximal face of clot, left anterior cerebral artery (aca) a1 extending to a2.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 2a, national institute of health stroke scale (nihss) of 16 and mrs (modified rankin score) of 0.It was reported that the ent (embolization to new territory) was observed during procedure on the left middle cerebral artery (mca) m2 segment.The ent was treated with first pass and tici (thrombolysis in cerebral infarction score) of grade 3 was achieved.There were no serious adverse event or neurological deterioration reported due to the ent.The procedure was completed successfully, and the patient¿s neurological assessment showed nihss of 15 after 24 hours procedure.The patient was discharged on day 5-7 with nihss of 4 and mrs of 3.On day 30 with the mrs of 2.No other information was provided.___ update additional information: additional information received on 12/14/2020 indicated that the patient was affected by tandem occlusion characterized by left floating clot at internal carotid artery causing severe stenosis and left a1-a2 anterior cerebral artery occlusion.The controlateral a1 tract of anterior cerebral artery was hypoplasic.During the maneuvers to cross the stenosis, clot embolizatio to new territory occurred (left m1 mca).The physician considered ent as an intrinsic risk of the procedure.The procedure was succesfully completed with tici 3 at completion angiography.
 
Additional Manufacturer Narrative
Section b5 executive summary: updated.Section d lot#: update lot#: from unknown to 0000032918.
 
Event or Problem Description
During thrombectomy procedure, the subject device retriever was used to remove the proximal face of clot, left anterior cerebral artery (aca) a1 extending to a2.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 2a, national institute of health stroke scale (nihss) of 16 and mrs (modified rankin score) of 0.It was reported that the ent (embolization to new territory) was observed during procedure on the left middle cerebral artery (mca) m2 segment.The ent was treated with first pass and tici (thrombolysis in cerebral infarction score) of grade 3 was achieved.There were no serious adverse event or neurological deterioration reported due to the ent.The procedure was completed successfully, and the patient¿s neurological assessment showed nihss of 15 after 24 hours procedure.The patient was discharged on day 5-7 with nihss of 4 and mrs of 3.On day 30 with the mrs of 2.No other information was provided.Update additional information: additional information received on 12/14/2020 indicated that the patient was affected by tandem occlusion characterized by left floating clot at internal carotid artery causing severe stenosis and left a1-a2 anterior cerebral artery occlusion.The controlateral a1 tract of anterior cerebral artery was hypoplasic.During the maneuvers to cross the stenosis, clot embolizatio to new territory occurred (left m1 mca).The physician considered ent as an intrinsic risk of the procedure.The procedure was successfully completed with tici 3 at completion angiography.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10539150
Report Number3012931345-2020-00140
Device Sequence Number14337317
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000032918
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer12/14/2020
01/13/2021
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date01/07/2021
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 7 DISTAL ACCESS CATHETER (STRYKER).; FLOWGATE² BALLOON GUIDE CATHETER (STRYKER).; MEDELA DOMINANT FLEX PUMP (STRYKER).; SYNCHRO 14 GUIDEWIRE (STRYKER).; TREVO PRO 18 MICROCATHETER (STRYKER).; AXS CATALYST 7 DISTAL ACCESS CATHETER (STRYKER); FLOWGATE² BALLOON GUIDE CATHETER (STRYKER); MEDELA DOMINANT FLEX PUMP (STRYKER); SYNCHRO 14 GUIDEWIRE (STRYKER); TREVO PRO 18 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age57 YR